Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 119, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 9, 2002, 6:19 PM EST for Wayne County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2002, 6:19 PM EST (23:19 UTC)
- Expired
- Jul 9, 2002, 6:45 PM EST
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WUUS51 KILN 092319 SVRILN INC177-092345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 618 PM EST TUE JUL 9 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN INDIANA... * UNTIL 645 PM EST... * AT 618 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF HAGERSTOWN...OR ABOUT 6 MILES NORTHEAST OF CAMBRIDGE CITY...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHMOND... CENTERVILLE... FOUNTAIN CITY... HAGERSTOWN... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:55 PM EST, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 9, 12:55 PM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 155 PM EDT TUE JUL 9 2002 FRONT WILL PASS THROUGH FCST AREA TONIGHT, WITH A RELATIVELY COOL AIRMASS ABOUT 18 HOURS BEHIND IT. H8 TEMPS AT 12Z THURSDAY ARE RANGING FROM 15 OVER THE SW TO 11 IN THE NE. THIS WOULD BE ASSOCIATED WITH A CORRESPONDING WED NIGHT TEMPERATURE IN THE 50S. MODELS HAVENT BEEN THIS COOL IN QUITE SOME TIME, AND THIS IS ABOUT 7-8 DEGREES LESS THAN THIS RUN YESTERDAY. AM CONCERNED THAT THERE MAY BE TOO MUCH WIND OVERNIGHT TO GET THIS COLD...BUT COLD AIR SINKS AND THERES A GOOD 25-30KT JETLET AT 925 MB TO BRING IN THE CAA. LOOKING AT THE LOW AND MID LEVEL RH, THERE SHOULDNT BE MUCH TO HAMPER THE COLD AIR WITH THE POSSIBLE EXCEPTION OF THE FAR SOUTH. WILL STAY CLOSE TO GUIDANCE ON TEMPS, POSSIBLY A LITTLE WARMER IN THE SOUTHERN HALF OF FCST AREA. AREA OF SUBSIDENCE AFTER INITIAL SHOT OF RAIN IS KILLING THE SHOWERS THIS AFTERNOON. HOWEVER, THIS WONT LAST THAT LONG AND I DO EXPECT SOME DEVELOPMENT ALONG THE FRONT TONIGHT BUT HAVENT DECIDED HOW MUCH. RIGHT NOW IM GOING TO GO WITH SCATTERED OR CHANCE WORDING AND TRY TO ADD A LITTLE TIMING. NE FLOW ON WED SHOULD HELP FOR A NICE DAY WITH HIGHS IN THE LOWER 80S, CLOSE TO GUIDANCE. ON THE EXTENDED... IT STILL LOOKS LIKE AN UNSETTLED/UNRESOLVED PATTERN OVER OHVLY. A NUMBER OF MODELS ARE COMING IN WITH DIFFERENT AND YET PLAUSIBLE SOLUTIONS. SPAGHETTI PLOTS AT H5 ARE SHOWING A WIDE VARIANCE OVER THE REGION ON THE EXTENDED SO A COUPLE OF DIFFERENT SOLUTIONS STILL SEEM POSSIBLE. GENERALLY, H5 TROF IS EXPECTED OVER FCST AREA FROM THE GTLKS TO ARKLATX REGIONS. YESTERDAYS FCST SETTLED ON A MORE PRONOUNCED H5 LOW DROPPING FROM MO TO LA ON FRI AND SAT, BUT NEW RUNS SEEM TO BE SHOWING MORE ENERGY APPROACHING FCST AREA AND REMOVING IT FROM THIS REGION. THIS WOULD ALSO ENHANCE THE SFC FRONT AND INVERTED TROF PROGGED TO BE STRETCHED FROM SDF TO DAY AND ENCHANCE THE THREAT FOR RAIN, ESPECIALLY SATURDAY AND SUNDAY. AM NOT POSITIVE ON WHICH WILL ACTUALLY PAN OUT, BUT CURRENT FCST HAS POPS OVER THE REGION DURING THIS TIME FRAME AND IM GOING TO CONTINUE THE TREND. THE SFC FRONT CONNECTED WITH THE LOW OVER CANADA DOESNT SEEM TO BE AS PRONOUNCED ON THIS MODEL RUN, BUT IT DOES AMPLIFY THE LOW COMING FROM THE MS VLY TOWARDS THE OHVLY. IN OTHER WORDS, SAME FORECAST FOR DIFFERENT CAUSES. EXPECT TO KEEP TEMPERATURES IN THE 80S DURING THE DAY AND IN THE UPPER 50S TO 60S AT NIGHT, WITH THE THOUGHT THAT AIRMASS WILL START A LITTLE COOLER THAN EXPECTED. DONT EXPECT TO PUT HIGHS IN THE UPPER 80S LIKE I DID YESTERDAY - LOW AND MID 80S SHOULD SUFFICE. .ILN...NONE. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:48 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.